Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 130, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 3, 2015, 8:11 PM CDT for Hodgeman County, Kansas. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2015, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 3, 2015, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 44 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:23 PM CDT | HAIL 0.75 | 4 E Jetmore, KS | |
| Jun 3, 8:35 PM CDT | HAIL 1.5 | 4 Sw Hanston, KS | |
| Jun 3, 9:02 PM CDT | HAIL 1.25 | 7 S Hanston, KS | |
| Jun 3, 9:10 PM CDT | HAIL 1.75 | 6 S Hanston, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 6:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS53 KDDC 040111
SVRDDC
KSC083-040215-
/O.NEW.KDDC.SV.W.0130.150604T0111Z-150604T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT WED JUN 3 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 915 PM CDT
* AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANSTON...
MOVING SOUTHWEST AT 10 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
GRAY...JETMORE AND HANSTON.
THIS WARNING REPLACES THE PREVIOUS WARNING THAT WAS ISSUED FOR
HODGEMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
KANSAS.
LAT...LON 3817 9990 3822 9969 3820 9957 3799 9957
3799 9999
TIME...MOT...LOC 0109Z 023DEG 7KT 3811 9976
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
GERARD1 follow-up statement
450
WWUS53 KDDC 040145
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
845 PM CDT WED JUN 3 2015
KSC083-040215-
/O.CON.KDDC.SV.W.0130.000000T0000Z-150604T0215Z/
HODGEMAN KS-
845 PM CDT WED JUN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL HODGEMAN COUNTY...
AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HANSTON...MOVING SOUTH AT 15 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 835 PM PING PONG BALL SIZE HAIL WAS
REPORTED BY THE PUBLIC 4 MILES SOUTHWEST OF HANSTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAY AND HANSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
KANSAS.
LAT...LON 3815 9981 3818 9966 3814 9958 3799 9957
3800 9992
TIME...MOT...LOC 0145Z 358DEG 12KT 3803 9978
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:26 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 3, 6:26 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 626 PM CDT WED JUN 3 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 207 PM CDT WED JUN 3 2015 A MID TO UPPER LEVEL TROUGH WILL AMPLIFY OVER THE WESTERN UNITED STATES THROUGH THURSDAY, WITH SURFACE TROUGHING OVER THE HIGH PLAINS. AMPLE LOW LEVEL MOISTURE WILL BE IN PLACE FOR MODERATE TO HIGH SURFACE BASED CAPE VALUES ACROSS WESTERN KANSAS. ASIDE FROM ISOLATED SURFACE BASED CONVECTION ALONG EXISTING SURFACE BOUNDARIES SUCH AS THE ONE LOCATED ACROSS SOUTHWEST KANSAS THIS AFTERNOON, MUCH OF THE CONVECTION WILL BE NOCTURNAL AND DRIVEN BY THE LOW LEVEL JET. AFTER ANY ISOLATED THUNDERSTORMS THAT DEVELOP BETWEEN DODGE CITY AND HAYS DIE OFF THIS EVENING, A MID TO UPPER LEVEL SPEED MAX WILL BE APPROACHING THE WESTERN HIGH PLAINS. AHEAD OF THIS FEATURE, THE LOW LEVEL JET WILL ONCE AGAIN SET UP, THE NOSE OF WHICH WILL BE LOCATED ACROSS NORTHERN KANSAS. THEREFORE, ELEVATED THUNDERSTORM CLUSTERS ARE LIKELY, MAINLY NORTH OF INTERSTATE 70. ON THURSDAY, THE DRYLINE IS EXPECTED TO BE A LITTLE MORE WELL DEFINED, AND THERE COULD BE ENOUGH CONVERGENCE FOR THUNDERSTORMS TO FIRE ALONG IT. WHILE THE BEST CHANCE OF DRYLINE STORMS WILL BE SOUTH OF THE 37TH PARALLEL, WHICH IS OFTEN THE CASE, ONE CAN'T BE RULED OUT AS FAR NORTH AS LIBERAL. TEMPERATURES OUGHT TO BE SIMILAR TO TODAY, WITH MAINLY HIGHS IN THE LOWER 90S. THE TEMPERATURE AT HAYS, WHICH WAS HELD DOWN BY CLOUD COVER AND UPSLOPE FLOW TODAY ON THE COOL SIDE OF THE BOUNDARY, SHOULD BE AT LEAST IN THE UPPER 80S BY TUESDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 227 PM CDT WED JUN 3 2015 OF THE CONVECTIVE ALLOWING MODELS, THE ARW AND NMM ARE MORE CONDUCIVE TO CONVECTION THAN IS THE 12KM NAM AT THIS TIME. THE NAM PRETTY WELL SPLITS THE REGION TO THE NORTH AND SOUTH DURING THE DAY KEEPING CONVECTION ACROSS NEBRASKA AND DEEP INTO HE TEXAS PANHANDLE. THE MOST AGGRESSIVE SOLUTION IS THE NMM WHICH ALLOWS CONVECTION BOTH FROM THE HIGHER TERRAIN OF COLORADO LATE IN THE DAY FEEDING INTO THE HIGHER ELEVATED CAPE AND VERY STEEP MID LEVEL LAPSE RATES INTO WESTERN KS. ADDITIONALLY, A FEW ISOLATED STORMS DEVELOP ALONG A MODELED OUTFLOW BOUNDARY, BUT MAY BE LIMITED IN VERTICAL EXTENT WITH WARM AIR ALOFT. THE ARW SUPPORTS SMALL MCS DEVELOPMENT INTO THE LATE EVENING AS WELL. AS CONVECTIVE CHANCES EVEN THURSDAY NIGHT AND INTO FRIDAY MORNING ARE HIGHLY DEPENDENT ON UNKNOWN MESOSCALE FEATURES, THE FORECASTER CERTAINTY DROPS OF CONSIDERABLY INTO THE END OF THE WEEKEND. THE WEAK UPPER RIDGE WILL REMAIN IN PLACE. THE MID LEVEL BROAD BAROCLINIC ZONE WILL REMAIN TOT HE NORTHER OF OUR FORECAST AREA WHERE MID LEVEL TEMPERATURES ARE NOT AS WARM, AND MAY REMAIN THE GENERAL FOCUS AREA FOR CONTINUE MCS DEVELOPMENT FOR A FEW MORE DAYS. THE TREND CONTINUES FOR A PLUME OF MOISTURE FROM THE TROPICAL STORM BLANCA BY SUNDAY NIGHT. TEMPERATURE-WISE, WE CONTINUED WITH THE ECMWF MOS TREND FOR DAILY MAXIMUM T, ALTHOUGH THE REND COULD BE CHANGING A WE ARE HEADING OUT OF THE RECENT COOL, VERY CONVECTIVELY ACTIVE PERIOD. THE RAW MODEL CONSENSUS HAS SEEMED TO HAVE HANDLED OVERNIGHT LOWS THE BEST RECENTLY AND CONTINUE TO FORECAST MID TO UPPER 60S LOWS DURING THE MID LEVEL TO LATE PART OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 626 PM CDT WED JUN 3 2015 ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND PARTS OF SOUTHWEST KANSAS FOR SEVERAL HOURS THIS EVENING. FOR NOW THINK THE BEST CHANCE FOR ANY IMPACT ON AVIATION OPERATIONS WILL BE AT HAYS. WILL CARRY VCTS THERE FOR A GOOD PART OF THE EVENING. ANY STORMS IN CENTRAL KANSAS SHOULD BE DIMINISHING AFTER 06-08Z. SOUTHERLY WINDS WILL BECOME GUSTY TO 20-25 KNOTS FROM THE SOUTH BY MID MORNING THURSDAY AS LOW LEVEL MIXING INCREASES. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 92 69 89 / 10 20 10 10 GCK 66 91 67 90 / 10 10 20 10 EHA 65 93 68 92 / 0 10 10 10 LBL 67 93 69 91 / 10 10 20 10 HYS 67 90 67 87 / 40 20 30 10 P28 68 91 69 90 / 10 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...RUSSELL AVIATION...GERARD
Hazardous weather outlook, Jun 3, 4:16 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 416 AM CDT WED JUN 3 2015 KSZ030-031-043>046-061>066-074>081-084>090-040930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 416 AM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS LATE TODAY AND EARLY THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL KANSAS. IF STORMS DO DEVELOP LATE TODAY THE MAIN HAZARD FROM THESE THUNDERSTORMS WILL BE HAIL GREATER THAN GOLF BALLS, HEAVY RAINFALL, AND WIND GUSTS IN EXCESS OF 60 MPH. A BETTER CHANCE FOR THUNDERSTORMS WILL OCCUR OVERNIGHT NORTH OF HIGHWAY 96. THESE STORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND WIND GUSTS UP TO 70 MPH. HEAVY RAINFALL OVERNIGHT NIGHT MAY CAUSE PONDING OF WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DISCUSSION... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ALMOST EACH DAY INTO EARLY NEXT WEEK. AT THIS TIME A FEW THUNDERSTORMS ON THURSDAY AND FRIDAY WILL BE CAPABLE OF PRODUCING STRONG WINDS, QUARTER SIZE HAIL, AND HEAVY RAINFALL. HAZARDS WEATHER RISK... THURSDAY... ELEVATED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT NORTH OF HIGHWAY 96. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, Jun 3, 7:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 NW BURDETT 38.22N 99.57W
06/03/2015 E1.75 INCH PAWNEE KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jun 3, 7:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
735 PM CDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BURDETT 38.19N 99.53W
06/03/2015 E2.00 INCH PAWNEE KS EMERGENCY MNGR
&&
MRLocal storm report, Jun 3, 7:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 NNE GRAY 38.20N 99.60W
06/03/2015 E2.75 INCH HODGEMAN KS PUBLIC
MOST OF THE HAIL WAS ABOUT THE SIZE OF
QUARTERS.
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jun 3, 7:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 S BURDETT 38.18N 99.53W
06/03/2015 E2.50 INCH PAWNEE KS EMERGENCY MNGR
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jun 3, 7:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 NNE GRAY 38.19N 99.62W
06/03/2015 E1.25 INCH HODGEMAN KS PUBLIC
&&
MRLocal storm report, Jun 3, 8:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 N HANSTON 38.17N 99.71W
06/03/2015 E1.75 INCH HODGEMAN KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 62 min |
| Jun 3, 8:45 PM CDT | Flash Flood Warning | DDC | Hodgeman, Pawnee | 3 hr |
| Jun 3, 9:13 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 23 min |
| Jun 4, 6:45 PM CDT | Special Weather Statement | DDC | Gray | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.